Side effects from steroid injection? - Vascular Birthmarks Foundation Forum
  Vascular Birthmarks Foundation Hemangiomas  |  Port Wine Stains  |  Vascular Malformations  
VBF logo

1994 - 2014
Celebrating 20 years with
75,000 networked into treatment

Dr. Linda Rozell-Shannon, PhD President and Founder

   VBF 20th Anniversary Gala Friday, October 10, 2014 in New York City

VBF 2014 Annual Conference Saturday, October 11, 2014 in New York City

Donate to VBF    Shop VBF Products

Go Back   Vascular Birthmarks Foundation Forum > Hemangioma Help > Help and Resources for Hemangiomas

Reply
 
Thread Tools Display Modes
  #1  
Old 01-23-2009, 03:14 AM
mrssuperspy mrssuperspy is offline
Junior Member
 
Join Date: Jan 2009
Posts: 28
Default Side effects from steroid injection?

Hi all,

My daughter had a steroid injection this morning. Her H is on her upper lip, under the nose. The dr. said that the only side effect I should see is that she may be hungrier than normal. However, I am certain that her eyes look different. Almost glassy and she honestly looks a little strung out. Is this normal and will it go away? I plan to call the dr in the morning, but just wondered if you all had any advice.

Thanks so much!
Reply With Quote
  #2  
Old 01-23-2009, 12:28 PM
missy missy is offline
Administrator
 
Join Date: Apr 2006
Posts: 1,727
Default

That's the first time I've ever heard that, so do call the doc in the morning (which might be now... it is here) and let us know if she's OK and what he says.

Keeping our fingers crossed... maybe she was just tired from a long day.

Missy
Reply With Quote
  #3  
Old 01-23-2009, 03:25 PM
mrssuperspy mrssuperspy is offline
Junior Member
 
Join Date: Jan 2009
Posts: 28
Default

Thanks Missy, I will call. I searched, too and didn't think that I had seen any others with this response. She is a tiny one, though, so it may have affected her a bit more. She's 7 weeks, but just 6.5 pounds. She was a preemie with IUGR. I'll let you know how it goes.

Thanks!
Reply With Quote
  #4  
Old 01-23-2009, 07:17 PM
nickbar nickbar is offline
Senior Member
 
Join Date: Aug 2003
Location: Pacific Northwest
Posts: 1,054
Default

Even though the steroid injection is localized, it can enter the blood stream and you can see side effects similar to a child on oral steroids. It is best to speak with her doctor about issues you are seeing.

Good luck and keep us posted.
Corinne
__________________
Corinne Barinaga
VBF Director of Family Services
vbfadvocate @ live. com (no spaces)
Reply With Quote
  #5  
Old 01-26-2009, 01:49 PM
mrssuperspy mrssuperspy is offline
Junior Member
 
Join Date: Jan 2009
Posts: 28
Default

Thanks for your concern, I ended up taking her into urgent care. Of course, they couldn't see that her eyes looked "off", b/c they didn't know what she looked lke normally. LOL Aside from the eye concern, though, all her vitals were normal and we have made it through the weekend. We did end up speaking with the dr. who then said that she *could* have some systematic effects. Of course, when the procedure was done there was just mention of *maybe* seeing more side effects because she was so small. Very frustrating. Anyway, I believe she is on the road back to her narmal self and I am very happy about that. And, her H is def. lightening and shrinking!

Corinne - how long would these systematic side effects linger? A few days? 6 weeks?

Thanks!
Reply With Quote
  #6  
Old 01-27-2009, 10:30 PM
nickbar nickbar is offline
Senior Member
 
Join Date: Aug 2003
Location: Pacific Northwest
Posts: 1,054
Default

From the parents I've talked to the side effects don't last very long. Less then 6 weeks would be my best guess based on what parents have described. Did your doctor offer any advice?
C
__________________
Corinne Barinaga
VBF Director of Family Services
vbfadvocate @ live. com (no spaces)
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Is this ulceration? Or was it caused by the steroid injection? mrssuperspy Help and Resources for Hemangiomas 5 03-02-2009 04:38 PM
Prednisone side effects NJW12 Help and Resources for Hemangiomas 8 02-12-2009 01:04 PM
question about steroid injection tullochj Help and Resources for Hemangiomas 3 01-09-2009 04:03 AM
for Corrine-need advice about steroid injection Jfrischhertz Help and Resources for Hemangiomas 1 03-24-2008 01:33 AM
need advice with steroid side effects Jfrischhertz Help and Resources for Hemangiomas 0 03-20-2008 01:42 PM